Hi there, I am 24 year old female, in good shape and of good health.. I think....A little over a year ago I fell on my abdomen against a concrete staircase. I went to the ER and had CT scan and bloodwork taken. They found that my liver enzymes were elevated and my CT scan revealed that I had three small liver lesions, none of which they believed were related to my accident.
The following week I visited my physician who ordered new bloodwork and an MRI. Since I am among the ranks of the 45 million uninsured Americans (depspite working 2 jobs and over 70 hours a week), I could only afford the bloodwork, but not the MRI. This bloodtest indicated normal enzyme levels. So I decided maybe the appearance of the lesions on the CT scan may have been some fluke -and the elevated enzyme levels a result of the trauma and humiliation of falling in public.
I must admit I drank a lot in college and can remember feeling shooting pain in my upper right abdomen on several occasions the morning after a night of intense inebriation. However, my Dr. said that I may have been born with the lesions and probably could not have been a drinker long enough to create the lesions. I had not been drinking at the time and have not since [just incase something really is wrong, it's the least I can do.]. She declined to renew my Rx for Wellbutrin, because it could affect my liver and she needed more information about the "lesions" through better imaging -that I cannot afford and have not had.
It's now over a year later and I obtained a new Rx for Wellbutrin and began taking it two months ago from a different doctor without telling her of my "liver lesions". I have since noticed actual mucus (similar to the nasal kind) in my stool(which is of normal consistency), and today I passed only mucus (probably around 50 grams total).
So, my question is, could the "lesions" be causing the mucus, perhaps as an adverse reaction to my anti-depressant? Four years ago I was on six months of Accutane, could this have been the culprit? I have been a vegetarian for over 12 years and many of those years I was not always making sure I received the right nutrients. Could this have caused the lesions, and could I counter it by taking supplements now?
Until I find a good job with benefits, I cannot pursue the identification or treatment of this ailment on my own. So what I suppose I am wondering is could this mucus be a sign that my liver is seriously malfunctioning and should I hurry to seek treatment even if it means borrowing $$$ ? [Does the liver have anything to do with fecal-fat malabsorbtion, if that's what's causing the mucus?] I can afford another blood test, so next week I will have one performed. Yet, I am still faced with only self-medication, so I would like to know, do you think whatever is going on might be serious enough to cause death without treatment? I have few options and would like to get my things in order if this is going to end my life
I am not aware of a condition where liver lesions can cause mucous in the stool. Things to evaluate this would indeed be fat malabsorption (via a fecal fat test), chronic pancreatitis (which can be seen on imaging studies as well as serum pancreatic enzymes), as well as various types of colonic infection or inflammatory bowel disease. A lower endoscopy - either colonoscopy or flexible sigmoidoscopy - would be a reasonable test to consider evaluating this.
Regarding the liver lesions, more imaging may be needed to evaluate this. It is unlikely that a blood test can be helpful in diagnosing these lesions. Either an MRI, or an ultrasound (which would not be as good) would unfortunately be the only options.
You may want to discuss these considerations with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.